Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 233, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 20, 2000, 5:12 PM CDT for Marshall County, Tennessee. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 5:12 PM CDT (22:12 UTC)
- Expired
- Jul 20, 2000, 6:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:25 PM CDT | Thunderstorm Wind 61 E | South Portion, TN | SKYWARN Spotter reported trees down in the southern part of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 202216 SVRBNA TNC103-117-127-202300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 512 PM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF FAYETTEVILLE SOUTHERN MARSHALL COUNTY IN TENNESSEE MOORE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LYNCHBURG * UNTIL 600 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES SOUTHEAST OF CORNERSVILLE TO FAYETTEVILLE MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE... LYNCHBURG TO KELSO AROUND 535 PM CDT THESE STORMS HAVE A HISTORY OF DAMAGING WINDS...IN EXCESS OF 65 MPH...LARGE HAIL AND FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR TENNESSEE. $$ JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:50 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 20, 2:50 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT THU JUL 20 2000 ZONE GROUPINGS WILL...TO A GREAT EXTENT...BE BASED ON RADAR TRENDS AND WATCH STATUS NEAR ISSUANCE TIME. MAIN ACTION WILL HIT PERRY AND WAYNE COUNTIES. THUNDERSTORM INTENSITY EXPECTED TO DIMINISH AS IT APPROACHES NASHVILLE METRO AREA...HOPEFULLY. GREATEST COVERAGE OF THUNDERSTORMS WILL BE SOUTH OF METRO AREA. GREATEST INSTABILITY STILL IN SOUTHWEST PART OF MIDDLE TN. COMPUTED LIFTED INDICES RANGE FROM ZERO ON NORTH PLATEAU TO -7 IN SOUTHWEST MIDDLE TN. SURFACE FRONT FROM CENTRAL GA...AL...EAST OF GREENWOOD MS AND INTO CENTRAL AR. MIDDLE TN SKIES WERE PARTLY CLOUDY WITH READINGS IN THE MID AND UPPER 80S...EXCEPT NEAR 80 PLATEAU. THROUGH THIS FORECAST PERIOD...THE UPPER LEVEL RIDGE WILL SHARPEN OVER THE ROCKIES WHILE THE EASTERN TROUGH DEEPENS. MIDDLE TN WILL BE UNDER A NORTHWEST FLOW WITH POCKETS OF ENERGY DIGGING INTO THE BASE OF THE LONG WAVE TROUGH. MODELS ARE ALL OVER THE PLACE WITH VORTICITY CENTERS AND INTENSITIES. AS MENTIONED IN PREVIOUS DISCUSSIONS...WITH THIS UPPER LEVEL PATTERN NASTY WEATHER COULD OCCUR. NEGATIVE SIDE FOR EXTREME WEATHER IS THAT WE DO NOT SEEM TO GET INTO VERY DEEP MOISTURE...AND UPPER LEVEL ENERGY AND FORCING ARE NOT WELL FOCUSED. FRIDAY WILL BRING GREATER INSTABILITY ACROSS THE AREA THAN TODAY. CAPES WILL REACH NEAR 2000 WITH LIFTED INDICES -3 TO -5. PRECIPITABLE WATER REACHES 1.6 AT NASHVILLE. MAIN FORCING WILL BE FRONT LATE DAY AND FRIDAY NIGHT AS ANOTHER SURFACE FRONT MOVES THROUGH TN. ALL THAT SAID...WILL HAVE 30-40 POPS FRIDAY AND FRIDAY NIGHT. SATURDAY THROUGH THE EXTENDED FORECAST LOOKS VERY NICE WITH HIGHS IN THE 80S AND LOWS IN THE 60S. NGM MOS HIGHS LOOK TOO HIGH BASED ON 850 TEMPERATURES AND FORECAST SOUNDINGS. BNA 68/88/69/86 3330 CSV 61/83/62/81 -330 .BNA...NONE. SH
In the hours before
Local storm report, Jul 20, 4:06 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
406 PM CDT THU JUL 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0359 PM 15 SE WAYNESBORO TN .75 INCH HAIL
07/20/00 WAYNE SKYWARN SPOTTER REPORTED
DIME SIZE HAIL.
JAOLocal storm report, Jul 20, 4:12 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
412 PM CDT THU JUL 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0359 PM WAYNESBORO TN 60 MPH TSTM WIND GUST
07/20/00 WAYNE SHERIFF'S OFFICE REPORTED
NUMEROUS TREES DOWN IN
WAYNE6SBORO. A TREE FELL ON
A HOUSE. 30 PERCENT OF THE
AREA IS WITHOUT POWER.
JAOLocal storm report, Jul 20, 4:25 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
425 PM CDT THU JUL 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM LAWRENCEBURG TN 70 MPH TSTM WIND GUST
07/20/00 LAWRENCE SPOTTER REPORTED NUMEROUS
TREES DOWN AND UTILITY
POLES DOWN IN THE SOUTHERN
PART OF THE COUNTY.
END/ORCHANIANLocal storm report, Jul 20, 4:28 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
428 PM CDT THU JUL 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM HOHENWALD TN 60 MPH TSTM WIND GUST
07/20/00 LEWIS SHERIFF'S OFFICE REPORTED
SEVERAL TREES DOWN.
JAOLocal storm report, Jul 20, 4:31 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
431 PM CDT THU JUL 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM LINDEN TN 65 MPH TSTM WIND GUST
07/20/00 PERRY SHERIFF REPORTED TREES
DOWN AROUND THE COUNTY WITH
POW(ER OUTAGES. TREE FELL ON
A TRAILER.
JAOLocal storm report, Jul 20, 5:05 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
505 PM CDT THU JUL 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM CENTERVILLE TN 60 MPH TSTM WIND GUST
07/20/00 HICKMAN SHERIFF REPORTED A TREE
DOWN ON THE ROAD ON HWY 48
SOUTH.
0450 PM PULASKI TN 70 MPH TSTM WIND GUST
07/20/00 GILES SHERIFF'S OFFICE REPORTED
TREES DOWN AROUND GILES
Y COUNTY.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 38 min |
| Jul 20, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys, Perry, Wayne | 51 min |
| Jul 20, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 42 min |
| Jul 20, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 48 min |
| Jul 20, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 47 min |
| Jul 20, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Marshall | 54 min |
| Jul 20, 4:57 PM CDT | Tornado Warning | OHX | Marshall | 18 min |
| Jul 20, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 48 min |
| Jul 20, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.